Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A deformation of flat conformal structures


Author: Hiroyasu Izeki
Journal: Trans. Amer. Math. Soc. 348 (1996), 4939-4964
MSC (1991): Primary 53A30
DOI: https://doi.org/10.1090/S0002-9947-96-01605-4
MathSciNet review: 1348862
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider deformations of flat conformal structures from a viewpoint of connected sum decomposition of conformally flat manifolds.


References [Enhancements On Off] (What's this?)

  • [1] B. N. Apanasov, Discrete Groups in Space and Uniformization Probrems, Math. and its Appl., Vol 40, Kluwer Academic Publ. Group, Dordrecht, Holland, 1991. MR 93h:57026
  • [2] R. Benedetti and C. Petronio, Lectures on Hyperbolic Geometry, Springer-Verlag, Berlin Heidelberg, 1992. MR 94e:57015
  • [3] J. Cerf, Sur les difféomorphismes de la sphère de dimension trois $(\Gamma _{4}=0)$, Lecture Notes in Math. 53, Springer-Ferlag, Berlin Heidelberg, 1968. MR 37:4824
  • [4] W. M. Goldman, Conformally flat manifolds with nilpotent holonomy and the uniformization problem for 3-manifolds, Trans. Amer. Math. Soc. 278 (1983), 573-583. MR 84j:53043
  • [5] -, Projective structures with Fuchsian holonomy, J. Diff. Geom. 25 (1987), 297-326. MR 88i:57006
  • [6] W. M. Goldman and Y. Kamishima, Conformal automorphisms and conformally flat manifolds, Trans. Amer. Math. Soc. 323 (1991), 797-810. MR 91e:53034
  • [7] J. Hempel, 3-manifolds, Annals of Math. Studies 86, Princeton Univ. Press, Princeton, New Jersey, 1976. MR 54:3702
  • [8] H. Izeki, On the decomposition of conformally flat manifolds, J. Math. Soc. Japan 45 (1993), 105-119. MR 93h:53036
  • [9] D. Johnson and J. J. Millson, Deformation spaces associated to compact hyperbolic manifolds, in Discrete Groups in Geometry and Analysis, Papers in Honor of G. D. Mostow on His Sixtieth Birthday, Progress in Math. 67 (R. Howe, eds.), Birkhäuser, Boston, Basel, 1987, pp. 48-106. MR 88j:22010
  • [10] N. H. Kuiper, On conformally flat spaces in the large, Ann. of Math. 50 (1949), 916-924. MR 11:133b
  • [11] N. H. Kuiper, On compact conformally Euclidean spaces of dimension $>$ 2, Ann. of Math. 52 (1950), 478-490. MR 12:283c
  • [12] R. S. Kulkarni, On the principle of uniformization, J. Diff. Geom. 13 (1978), 109-138. MR 81k:53009
  • [13] R. S. Kulkarni and U. Pinkall, Uniformization of geometric structures with applications to conformal geometry, in Lecture Notes in Math. 1209 (1986), Springer-Verlag, Berlin Heidelberg, 190-209. MR 88b:53036
  • [14] A. G. Kurosh, The Theory of Groups, Vol. 2, Chelsea, New York, 1956. MR 18:188f
  • [15] J. Lelong-Ferrand, Transformations conformes et quasi-conformes des variété riemanniennes compactes $($démonstration de la conjecture de A. Lichenerowicz$)$, Acad. Roy. Beg. Sci. Mem. Coll. in $8^\circ $ (2) 39 (1971), no. 5. MR 48:1100
  • [16] J. Lelong-Ferrand, Geometrical interpretation of scalar curvature and regularity of conformal homeomorphism, in Differential Geometry and Relativity (1976), Reidel Publ. Co., Dordrecht, Holland, 91-105. MR 56:1222
  • [17] J. Milnor, Lectures on the h-Cobordism Theorem, Princeton Univ. Press, Princeton, New Jersey, 1965. MR 33:8352
  • [18] M. Obata, The conjectures on conformal transformations of Riemannian manifolds, J. Diff. Geom. 6 (1971), 247-258. MR 46:2601
  • [19] I. M. Singer, Infinitesimally homogeneous spaces, Comm. Pure Appl. Math. 13 (1960), 685-697. MR 24:A1100
  • [20] W. P. Thurston, The Geometry and Topology of Three-Manifolds, Princeton University Lecture Notes, 1979.
  • [21] M. Vuorinen, Conformal Geometry and Quasiregular Mappings, Lecture Notes in Math. 1319, Springer-Verlag, Berlin Heidelberg, 1988. MR 89k:30021

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53A30

Retrieve articles in all journals with MSC (1991): 53A30


Additional Information

Hiroyasu Izeki
Affiliation: Graduate School of Polymathematics, Nagoya University, Chikusa-ku, Nagoya 464-01, Japan
Email: izeki@math.nagoya-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-96-01605-4
Received by editor(s): December 16, 1994
Received by editor(s) in revised form: September 6, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society